Alert archive / Ohio / River Flood Warnings in 2018
River Flood Warning 61, NWS Cleveland, OH
NWS Cleveland, OH issued this river flood warning at Jun 10, 2018, 5:13 AM EDT for Hancock County, Ohio. It took effect at Jun 10, 2018, 6:20 AM EDT. It was in force for 18 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2018, 5:13 AM EDT (09:13 UTC)
- In effect from
- Jun 10, 2018, 6:20 AM EDT
- Expired
- Jun 11, 2018, 12:17 AM EDT
- In force
- 18 hr
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Flood severity
- Minor
County Hancock County, OH
The radar
The Cleveland radar (KCLE), 159 km from the middle of the area, began a volume at 09:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Eagle Creek above Findlay (FECO1). The gauge peaked at 9.66 ft at Jun 10, 2018, 7:00 PM EDT.
- Action stage
- 8 ft
- Minor stage
- 9 ft
- Moderate stage
- 10 ft
- Major stage
- 11 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04188496, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
389 WGUS41 KCLE 100913 FLWCLE BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Cleveland OH 513 AM EDT Sun Jun 10 2018 ...The National Weather Service in Cleveland has issued a flood warning for the following rivers in Ohio... Eagle Creek Above Findlay PRECAUTIONARY/PREPAREDNESS ACTIONS... Never drive your car through flooded roadways. The water may be deeper than it appears. Turn around...don't drown! Stay tuned to NOAA weather radio and other local media for further details and updates. && OHC063-101712- /O.NEW.KCLE.FL.W.0061.180610T1020Z-180610T2300Z/ /FECO1.1.ER.180610T1020Z.180610T1300Z.180610T1700Z.UU/ 513 AM EDT Sun Jun 10 2018 The National Weather Service in Cleveland has issued a * Flood Warning for The Eagle Creek Above Findlay * until this evening. * At 5 AM the stage was 8.5 feet. * Flood stage is 9.0 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage by this morning and rise to near 9.6 feet by late this morning. The river will fall below flood stage by this afternoon. * At 10.0 feet...Water from the Eagle Creek will impact portions of South Blanchard Street, Brookside Drive, Fremont and Graceland Streets. The intersections of Beechmont Drive with Fairmont and Rosemont Drives flood. && LAT...LON 4104 8366 4104 8363 4087 8366 4087 8370 $$ Sefcovic
3 follow-up statements
108 WGUS81 KCLE 101711 FLSCLE Flood Statement National Weather Service Cleveland OH 111 PM EDT Sun Jun 10 2018 ...The flood warning continues for the following rivers in Ohio... Eagle Creek Above Findlay PRECAUTIONARY/PREPAREDNESS ACTIONS... Never drive your car through flooded roadways. The water may be deeper than it appears. Turn around...don't drown! Stay tuned to NOAA weather radio and other local media for further details and updates. && OHC063-110110- /O.EXT.KCLE.FL.W.0061.000000T0000Z-180611T0500Z/ /FECO1.1.ER.180610T1042Z.180610T1700Z.180610T2300Z.UU/ 111 PM EDT Sun Jun 10 2018 ...Flooding now expected to continue until late tonight... The Flood Warning continues for The Eagle Creek Above Findlay * until late tonight. * At 1 PM the stage was 9.5 feet. * Flood stage is 9 feet. * Minor flooding is occurring and Minor flooding is forecast. * The river will remain steady this afternoon then fall to below flood stage by this evening. * At 10.0 feet...Water from the Eagle Creek will impact portions of South Blanchard Street, Brookside Drive, Fremont and Graceland Streets. The intersections of Beechmont Drive with Fairmont and Rosemont Drives flood. && LAT...LON 4104 8366 4104 8363 4087 8366 4087 8370 $$ BM
328 WGUS81 KCLE 110040 FLSCLE Flood Statement National Weather Service Cleveland OH 840 PM EDT Sun Jun 10 2018 ...The flood warning continues for the following rivers in Ohio... Eagle Creek Above Findlay PRECAUTIONARY/PREPAREDNESS ACTIONS... Never drive your car through flooded roadways. The water may be deeper than it appears. Turn around...don't drown! Stay tuned to NOAA weather radio and other local media for further details and updates. && OHC063-110840- /O.EXT.KCLE.FL.W.0061.000000T0000Z-180611T1200Z/ /FECO1.1.ER.180610T1042Z.180610T2300Z.180611T0600Z.UU/ 840 PM EDT Sun Jun 10 2018 ...Flooding now expected to continue until Monday morning... The Flood Warning continues for The Eagle Creek Above Findlay * until Monday morning. * At 8 PM the stage was 9.6 feet. * Flood stage is 9 feet. * Minor flooding is occurring and Minor flooding is forecast. * The river will continue to fall to below flood stage by late tonight. * At 10.0 feet...Water from the Eagle Creek will impact portions of South Blanchard Street, Brookside Drive, Fremont and Graceland Streets. The intersections of Beechmont Drive with Fairmont and Rosemont Drives flood. && LAT...LON 4104 8366 4104 8363 4087 8366 4087 8370 $$ Thompson
689 WGUS81 KCLE 110417 FLSCLE Flood Statement National Weather Service Cleveland OH 1217 AM EDT Mon Jun 11 2018 ...The flood warning is cancelled for the following rivers in Ohio... Eagle Creek Above Findlay PRECAUTIONARY/PREPAREDNESS ACTIONS... Never drive your car through flooded roadways. The water may be deeper than it appears. Turn around...don't drown! Stay tuned to NOAA weather radio and other local media for further details and updates. && OHC063-110447- /O.CAN.KCLE.FL.W.0061.000000T0000Z-180611T1200Z/ /FECO1.1.ER.180610T1042Z.180610T2300Z.180611T0122Z.UU/ 1217 AM EDT Mon Jun 11 2018 The Flood Warning is cancelled for The Eagle Creek Above Findlay * At 12 AM the stage was 7.2 feet. * The river fell below flood stage around 11:00 PM Sunday. * Flood stage is 9 feet. * The river will continue to fall throughout the day Monday. && LAT...LON 4104 8366 4104 8363 4087 8366 4087 8370 $$ Sefcovic
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this river flood warning went out at Jun 10, 4:44 AM EDT, 29 minutes earlier.
Area forecast discussion, Jun 10, 4:44 AM EDT, 29 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
444 AM EDT Sun Jun 10 2018
.SYNOPSIS...
An area of low pressure centered over Ohio this morning will
continue eastward today, pushing a stalled frontal boundary
southward. This front will meander back north on Monday as
another low pressure system moves into the Great Lakes region
for Tuesday. This low will move past the area on Tuesday and
extend a cold front through the area on Tuesday night. High
pressure begins building in on Wednesday into Thursday.
&&
.NEAR TERM /THROUGH MONDAY/...
Made some large changes to the forecast this morning based on
the current radar trends and the upstream convective complex
over Iowa and Illinois. The first wave of precipitation is
through much of the area as of 3 AM with just the far eastern
parts of Erie and Crawford Counties in PA seeing the residual
rain from what was once Friday night's convective line through
northern Illinois. The second wave of precipitation, from a
Saturday afternoon MCV over northern Indiana, is currently
propagating through CWA with mostly light to moderate rainfall
and very little in the way of thunder. This stretch of rain has
shown a weakening trend but it wouldn't be unreasonable for most
areas to get a quick tenth of an inch of rain or so with
locally higher amounts in some of the decaying convective cores,
especially south into Knox and Holmes Counties. This wave may
continue to back build over the lake and into NE Ohio and NW PA
as this former MCV rotates through but the west will begin to
dry out. Behind this second wave, there is very little in the
way of precipitation until you go all the way west to the
current convective complex over IA/IL. Therefore the forecast
looks dry for western areas this morning and early afternoon
with residual rain to the east to linger through the same time
period.
Cloud cover from this overnight rainfall will linger through much of
today, limiting some of the daytime heating and any early
redevelopment over the area during the morning and early afternoon
hours. There could be some breaks in the clouds further south but
suspect that the sun won't creep too far north into the CWA. The key
for today will be the remnants of this complex over the central
Mississippi River Valley this morning as it approaches the area. As
the complex reaches the area, the chance for precipitation will be
on the increase... But believe that much of this complex will move
south of the area closer to the front so not opposed to the southern
half of the area getting a thunderstorm at some point late this
afternoon and early this evening. Tonight's forecast seems similar
to Saturday night's with precipitation likely but perhaps just a bit
further south than today. Temperatures will be a nudge cooler than
Saturday with cloud cover in place but generally temperatures will
be seasonable for June 10th.
Finally, the front tries to meander north for Monday and areas could
see some rain early in the day, especially folks south and west
closer to the front. But the front looks to stay far enough south
that precipitation chances should decrease throughout the day.
Temperatures will be cooler for Monday, perhaps right at average if
not a degree or two below.
&&
.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/...
Lingering shower and thunderstorm activity expected to drift south
towards Central Ohio by Monday night as conditions become
increasingly stable across NE OH and NW PA. The flow shifts around
to the south by Tuesday ahead of an approaching trough and will
allow for both warming temperatures and the chance of showers and
thunderstorms to expand back north. Coverage should be scattered at
best and will shift south and east with the passage of the trough
Tuesday night. High pressure expands in from the west on Wednesday
with the airmass trending drier.
&&
.LONG TERM /THURSDAY THROUGH SATURDAY/...
Drier pattern in store to end the week as high pressure builds south
out of Canada across the eastern Great Lakes. Temperatures will
trend a little cooler in the east on Friday as a trough slides
southeast out of Canada. This cool down will be brief as the trough
shifts east on Saturday and the ridge starts to build aloft.
&&
.AVIATION /06Z Sunday THROUGH Thursday/...
Multiple rounds of precipitation moving through the region
is making for a tricky aviation forecast early this morning.
While much of the thunder activity has subsided from Saturday
evening, scattered showers is allowing for VFR to IFR conditions
across the terminals. Timed MVFR or IFR conditions at the
terminals based upon current radar trends with most sites
clearing from west to east by around daybreak. Once rain clears
this morning, a VFR to MVFR deck will remain in place for the
morning and afternoon hours before another round of convection
moves in late Sunday afternoon into Sunday evening. Have tried
to time the next round of rain and thunder into the TAF sites
as Sunday night will mimic Saturday night fairly well. Fog and
stratus will probably be an issue once rain clears on Sunday
night. Winds will generally be out of the east with some
stronger winds at KERI along the shores of Lake Erie.
OUTLOOK...Non-VFR possible in scattered showers and
thunderstorms through Tuesday afternoon.
&&
.MARINE...
A stationary front will remain south of Lake Erie today. A weak wave
of low pressure will slide southeast along this boundary overnight
through Monday. Easterly flow on the lake this morning will become
northeasterly this afternoon and increase to 15 to 20 knots. With the
trough hugging the south shore of the lake, this is expected to
cause Small Craft conditions and a high risk of swimming hazards
this afternoon from Cleveland west. Delayed the onset of the Small
Craft Advisory off of Lake and Ashtabula Counties where the flow is
expected to remain offshore until this evening. Also decided to
cancel the Advisory for the PA waters where we are no longer
expected to reach Small Craft conditions.
The flow will shift back offshore later Monday into Tuesday ahead of
a trough that will cross the lake. High pressure will then build
over the lake Wednesday into Thursday.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...Beach Hazards Statement through late tonight for OHZ003-007-
009>011.
PA...None.
MARINE...Small Craft Advisory from 4 PM this afternoon to 5 AM EDT
Monday for LEZ147-148.
Small Craft Advisory until 5 AM EDT Monday for LEZ142>146.
&&
SYNOPSIS...Sefcovic
NEAR TERM...Sefcovic
SHORT TERM...KEC
LONG TERM...KEC
AVIATION...Sefcovic
MARINE...KECHazardous weather outlook, Jun 10, 4:29 AM EDT, 44 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 429 AM EDT Sun Jun 10 2018 LEZ061-142>149-162>169-OHZ012>014-020>023-031>033-089-PAZ001>003- 110830- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY-Lake-Geauga- Ashtabula Inland-Medina-Summit-Portage-Trumbull-Wayne-Stark-Mahoning- Ashtabula Lakeshore-Northern Erie-Southern Erie-Crawford- 429 AM EDT Sun Jun 10 2018 This Hazardous Weather Outlook is for Lake Erie, northeast Ohio and northwest Pennsylvania. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ003-007-009>011-110830- Lucas-Ottawa-Erie-Lorain-Cuyahoga- 429 AM EDT Sun Jun 10 2018 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH LATE TONIGHT... This Hazardous Weather Outlook is for north central Ohio, northeast Ohio and northwest Ohio. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ006-008-017>019-027>030-036>038-047-110830- Wood-Sandusky-Hancock-Seneca-Huron-Wyandot-Crawford-Richland-Ashland- Marion-Morrow-Holmes-Knox- 429 AM EDT Sun Jun 10 2018 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio and northwest Ohio. .DAY ONE...Today and Tonight. A stalled frontal boundary continues to linger over the area. With a humid airmass in place and in conjunction with this frontal boundary, showers and thunderstorms with pockets of heavy rain will be favored. Any slow moving thunderstorms with heavy rain may allow for some flooding to develop. A few thunderstorms this afternoon and evening may be strong to severe with damaging wind gusts the primary threat. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 4:21 AM EDT | Small Craft Advisory | CLE | 8 hr | |
| Jun 10, 4:25 AM EDT | Beach Hazards Statement | CLE | Cuyahoga, Erie, Lorain, Lucas, Ottawa | 7 hr |
| Jun 10, 4:55 PM EDT | Areal Flood Advisory | CLE | Stark | 3 hr |
Nearby
River Flood Warnings in Ohio, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.